MAUDE Adverse Event Report: ARTHREX, INC. BUR,OVAL,FLUSHCUT,12 FLUT, 5.5MMX 13CM; BURR,SURGICAL

ARTHREX, INC. BUR,OVAL,FLUSHCUT,12 FLUT, 5.5MMX 13CM; BURR,SURGICAL
Model Number BUR,OVAL,FLUSHCUT,12 FLUT, 5.5MMX 13CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an hip surgery plastic debris came out of the two holes under the burr tip.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed based on the damage noted to the device.One unpackaged ar-8550fot oval, flushcut, 12 flute, 5.5 mm x 13 cm burr was received for investigation.The device was not able to be fully decontaminated and was evaluated via pictures.Visual evaluation of the attachments noted signs of use to the returned device.It was further noted that the shrink tubing was visible through holes under the burr tip and appeared to be damaged.Functional testing was not performed due to the biocontamination risk.The most likely cause for the reported failure can be attributed to a manufacturing issue with the assembly of the shrink tubing.Refer to investigation photos.

Brand Name
BUR,OVAL,FLUSHCUT,12 FLUT, 5.5MMX 13CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21908563
Report Number1220246-2025-01733
Device Sequence Number11817674
Product Code GFF
UDI-Device Identifier00888867044036
UDI-Public(01)00888867044036(11)240716(17)290630(10)15288265
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBUR,OVAL,FLUSHCUT,12 FLUT, 5.5MMX 13CM
Device Catalogue NumberAR-8550FOT
Device Lot Number15288265
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown